How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11252
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

I've got a slightly raised red patch on the side of my

Resolved Question:

I've got a slightly raised red patch on the side of my vulva. It's not causing my any discomfort but i just hate the look of it it makes me feel self conscious as I have started dating someone but too scared that if I become sexually active with him he will wonder what it is. Do I need to worry about this and what could it be? The skin around my buttocks has also been spotty recently & I get folicitus on my bikini line. I have added a picture, what is it? Thankyou
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.
It may be the result of folliculitis, an ingrown hair, or a sebaceous cyst (plugged oil gland) that is a little inflamed. They're all somewhat related in that the sebaceous gland arises next to the hair follicle.In any case, it doesn't look like anything to be concerned about.When you become sexually active, it's highly unlikely that the guy will even notice this. If he does, you can just tell him it's a sebaceous cyst and very common.Next time you see your doctor, you could ask to have it checked out. If it bothers you enough, it could be removed using local anesthesia, but it's not really necessary. Best wishes.
Customer: replied 1 year ago.
You don't thinks its any type of std? I know I am negative for chlamydia, Gonnorea, trich yeast & BV. I came off of my pill about a month or so could the fact that my skin is really spotty around there be due to this?
Expert:  Dr. Norm S. replied 1 year ago.
No, it doesn't look like herpes or any other std.The pill tends to be good for skin and acne, so coming off the pill might have something to do with getting this.
Customer: replied 1 year ago.
Thanks so much for your help! It may just be slightly irritated because I removed the hair last night hopefully the redness will go down in a few days. Will have to go back onto my pill when i choose to become sexually active again so I will see if that's helps with my skin. Thanks again!
Expert:  Dr. Norm S. replied 1 year ago.
You're welcome.Please click the rating stars. Thank you.
Dr. Norm S. and other OB GYN Specialists are ready to help you
Expert:  Dr. Norm S. replied 1 year ago.
Thank you for your payment and rating.